Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 24, NWS Medford, OR

November 15, 2006Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Nov 15, 2006, 6:25 PM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2006, 6:25 PM PST (02:25 UTC)
Expired
Nov 15, 2006, 9:00 PM PST
In force
3 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 2.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
524 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 160225
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
625 PM PST WED NOV 15 2006

...ANOTHER STRONG COLD FRONT WILL BRING STRONG GUSTY WINDS TO THE
SOUTH OREGON COAST AND TO THE SHASTA VALLEY OF NORTHERN
CALIFORNIA TODAY...

ORZ021-022-160500-
/O.EXP.KMFR.HW.W.0023.000000T0000Z-061116T0200Z/
/O.NEW.KMFR.HW.W.0024.061116T0225Z-061116T0500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
625 PM PST WED NOV 15 2006

...HIGH WIND WARNING HAS EXPIRED...
...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING.

A STRONG COLD FRONT WILL MOVE INLAND THIS EVENING. SOUTH WINDS
OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED TO CONTINUE
THROUGH 9 PM. WINDS WILL DECREASE TO BELOW WARNING CRITERIA AFTER
9 PM AS THE FRONT MOVES FARTHER EASTWARD.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-160600-
/O.CON.KMFR.WI.Y.0026.000000T0000Z-061116T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
625 PM PST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

AN APPROACHING COLD FRONT TODAY IS BRINGING STRONG SOUTH WIND IN
THE SHASTA VALLEY. SOUTH TO SOUTHEAST WINDS OF 20 TO 35 MPH WITH
GUSTS TO 45 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE
EVENING. THE STRONGEST WINDS WILL OCCUR NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS76 KMFR 160507
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
907 PM PST WED NOV 15 2006

ORZ021-022-160615-
/O.EXP.KMFR.HW.W.0024.000000T0000Z-061116T0500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
907 PM PST WED NOV 15 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE DECREASED
CONSIDERABLY IN THE WAKE OF A COLD FRONT. THEY WILL CONTINUE TO
DECREASE OVERNIGHT.

$$

CAZ081-160615-
/O.CON.KMFR.WI.Y.0026.000000T0000Z-061116T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
907 PM PST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

AN APPROACHING COLD FRONT TODAY IS BRINGING STRONG SOUTH WIND IN
THE SHASTA VALLEY. SOUTH TO SOUTHEAST WINDS OF 20 TO 35 MPH WITH
GUSTS TO 45 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE
EVENING. THE STRONGEST WINDS WILL OCCUR NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 15, 2:50 PM PST, 3 hours 35 minutes earlier.

Area forecast discussion, Nov 15, 2:50 PM PST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PST WED NOV 15 2006

.DISCUSSION...A SURFACE LOW IS MOVING INTO SOUTHERN BRITISH COLUMBIA
WITH A COLD FRONT EXTENDING SOUTHWARD OFF THE COAST OF WASHINGTON
AND OREGON. THIS FRONT IS CURRENTLY STILL WELL OFFSHORE AND IS
EXPECTED TO MOVE INLAND EARLY THIS EVENING.

SO FAR THE MAIN IMPACT WITH THIS SYSTEM HAS BEEN HIGH WINDS.. WINDS
ALONG THE  COAST HAVE INCREASED WITH SUSTAINED WINDS UP TO 40 MPH
AND GUSTS UP TO 60 TO 70 MPH. STRONG AND GUSTY TILL AROUND 6PM THEN
DECREASE AS THE FRONT MOVES INLAND.  STRONG AND GUSTY WINDS HAVE
ALSO BEEN OBSERVED IN THE SHASTA VALLEY WITH WINDS AROUND 30 MPH
GUSTING TO 45 MPH. WINDS OVER THE SHASTA VALLEY ARE EXPECTED TO
REMAIN STRONG THROUGH THE EVENING THEN DECREASE LATER TONIGHT. IN
ADDITION...WINDY AND GUSTY CONDITIONS ARE ALSO EXPECTED OVER THE
EAST SIDE AND OVER THE HIGHER TERRAIN AHEAD OF THE FRONTAL PASSAGE
TODAY AND THIS EVENING.

CURRENTLY PRECIPITATION REMAINS ISOLATED WITH A FEW SHOWERS MOVING
INTO THE COAST AND HIGH TERRAIN. DEW POINTS HAVE BEEN RELATIVELY LOW
EVEN ALONG THE COASTAL AREAS. HOWEVER...CLOUD LEVELS ARE BEGINNING
TO LOWER ON THE COAST AS THE LOWER LEVEL BEGIN TO MOISTEN. EXPECT
PRECIPITATION TO BEGIN THIS AFTERNOON WITH RAIN SPREADING INTO THE
WEST SIDE AND CASCADES LATE THIS AFTERNOON AND THIS EVENING...WITH
PRECIPITATION SPREADING INTO THE EAST SIDE LATER THIS EVENING AND
TONIGHT. RAINFALL MAY BE HEAVY AT TIMES ESPECIALLY OVER THE
COASTAL MOUNTAINS. SNOW LEVELS ARE EXPECTED TO GRADUALLY LOWER
TONIGHT TO NEAR 6500 FT BY EARLY THURSDAY MORNING. WITH
CONTINUED PRECIPITATION OVERNIGHT... THIS WILL ALLOW 2 TO 5 INCHES
OF SNOW ACCUMULATION OVER PORTIONS OF THE CASCADES AND SISKIYOUS
ABOVE 6500 FT. PRECIPITATION IS EXPECTED TO DECREASE THURSDAY
MORNING TO SCATTERED SHOWER ACTIVITY...THEN DIMINISH THURSDAY
NIGHT.

SIGNIFICANT UNCERTAINTY REMAINS FOR THE FRIDAY FORECAST...CURRENTLY
TRENDING DRIER WITH ONLY A SLIGHT CHANCE FOR SHOWERS. THE LAST
COUPLE RUNS OF THE GFS AND ECMWF SHOW ZONAL FLOW DURING THE DAY
FRIDAY WITH LITTLE CHANCE FOR PRECIPITATION. HOWEVER PREVIOUS RUNS
HAVE INDICATED A SHORTWAVE MOVING INTO THE AREA BRINGING A CHANCE
FOR PRECIPITATION.

&&

.LONG TERM...SATURDAY THROUGH WEDNESDAY...
MODELS ARE WELL AGREED IN KEEPING THE FORECAST AREA WITHIN THE STORM
TRACK FOR THE BULK OF THE LONG RANGE PERIOD. DETAILS RELATED MAINLY
TO TIMING AND INTENSITY OF THE PRECIPITATION...AS WELL AS SNOW
LEVELS...HOWEVER...ARE STILL UNCLEAR. FOR SATURDAY...THE PICTURE HAS
CLEARED QUITE A BIT NOW THOUGH...WITH A WEAK TROUGH EXPECTED TO
GRAZE THE COAST WITH SOME LIGHT SHOWERS. AWAY FROM THE COAST WE WILL
LIKELY CATCH A BREAK FROM RAINFALL...WITH PARTLY CLOUDY SKIES AFTER
MORNING FOG GENERALLY WEST OF THE CASCADES. ON SUNDAY...IT APPEARS
THERE WILL BE A ANOTHER SIGNIFICANT STORM SYSTEM PUSHING INTO THE
AREA...BUT TIMING OF THE ARRIVAL OF THAT SYSTEM IS SOMEWHAT
UNCERTAIN. AS HAS BEEN SEEN WITH THE LAST 3 SYSTEMS OR SO THAT HAVE
EFFECTED THE AREA...THERE WILL BE STRONG GALE FORCE TO POSSIBLY
STORM FORCE WINDS OVER THE COASTAL WATERS WITH THIS SYSTEM...WHICH
IS LIKELY TO SLOW THE ARRIVAL OF THE COLD FRONT AND THE RAIN. THE
NOGAPS...WHICH OFTEN DOES WELL IN THE TROPICS...BUT NOT AS GOOD IN
THE MID-LATITUDES...MATCHES UP VERY WELL WITH THE MEDIAN OF
SOLUTIONS OUT THERE WITH FRONTAL TIMING. IT INDICATES CONVECTION IN
THE ITCZ GETTING PULLED N OF HAWAII AND THEN INTO SW OREGON BY
MONDAY MORNING. SOME GFS SOLUTIONS HAVE INDICATED THIS SYSTEM TO BE
PROGRESSIVE...BUT THE MEDIAN SOLUTION OF THE VARIOUS MODELS OUT
THERE INDICATE THAT THIS SYSTEM WILL BE SLOWER TO MOVE OUT OF THE
AREA. THIS LEAVES THE POSSIBILITY OF A PERSISTENT HEAVY
PRECIPITATION EVENT IN THE SUNDAY THROUGH TUESDAY TIME FRAME. BEYOND
THAT...SERIES OF SHORTWAVES SEEM ON TRACK TO BRING MORE
PRECIPITATION...BUT DETAILS STILL TO BE DETERMINED. LUTZ

&&

.AVIATION...COAST...MOSTLY VFR EXCEPT LOCAL MVFR CEILINGS AND
VISIBILITIES. WINDY CONDITIONS PRESENT ALONG THE COAST THRU EARLY
EVENING. RAIN IS EXPECTED TO DEVELOP THIS AFTERNOON WITH COASTAL
AREAS BECOMING PREDOMINANTLY MVFR DUE TO LOW CIGS AND LOCAL IFR IN
HEAVIER SHOWERS. INLAND...VFR CONDITIONS WITH PRECIPITATION
SPREADING INLAND OVER THE WEST SIDE THIS EVENING THEN INTO THE EAST
SIDE TONIGHT. EXPECT LOCAL MVFR THIS EVENING...ESPECIALLY IN THE
COASTAL VALLEYS AND UMPQUA BASIN... AS WELL AS MOUNTAIN
OBSCURATIONS. THEN INLAND...AREAS OF MVFR IN CIGS DEVELOPING
TONIGHT.  LOW LEVEL SPEED SHEAR IS POSSIBLE THROUGH THIS EARLY
EVENING AS SOUTH WIND SPEEDS INCREASE RAPIDLY ABOVE VALLEY
INVERSIONS.
&&

.MFR WATCHES/WARNINGS/ADVISORIES...

OR...HIGH WIND WARNING THRU 6 PM PST FOR SOUTH COAST ZONES 021-022.
  ...HAZARDOUS SEAS WARNING IN EFFECT THRU THURSDAY MORNING
     FLORENCE TO CA BORDER 0-60NM.
  ...STORM WARNING IN EFFECT THROUGH 7 PM PST THIS EVENING FROM
     FLORENCE TO CA BORDER 0-60NM.
  ...HIGH SURF ADVISORY SOUTH CENTRAL OREGON COAST AND CURRY COUNTY
     COAST 021-022 THROUGH THIS EVENING.

CA...HAZARDOUS SEAS WARNING NOW IN EFFECT THRU THURSDAY
     MORNING OR BORDER TO PT ST GEORGE 0-60NM.
  ...STORM WARNING IN EFFECT THROUGH 7 AM PST THIS EVENING FROM
     OR BORDER TO PT ST GEORGE 0-60NM.
  ...WIND ADVISORY SHASTA VALLEY 081 THRU 10 PM PST.

&&

CC
Hazardous weather outlook, Nov 15, 9:37 AM PST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
937 AM PST WED NOV 15 2006

ORZ021-022-160600-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
937 AM PST WED NOV 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING IN EFFECT UNTIL 6 PM PST. HIGH SURF ADVISORY UNTIL
10 PM PST. SEE HIGH WIND WARNING PRODUCT AND COASTAL HAZARD MESSAGE
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ350-353-356-370-373-376-160600-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
937 AM PST WED NOV 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

STORM WARNING REMAINS IN EFFECT UNTIL 6PM PST. SEE COASTAL WEATHER
PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-160600-
CENTRAL SISKIYOU COUNTY-
937 AM PST WED NOV 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WIND ADVISORY REMAINS IN EFFECT TO 10 PM PST. SEE WIND ADVISORY
PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

Nearby

High Wind Warnings in Oregon, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.